A 42-year-old member asked:
Disclaimer

what is tardive dyskinesia?

2 doctor answers
Dr. Janice Wiesman
31 years experience Neurology
A movement disorder: Tardive dyskinesia is a disorder of abormal, uncontrolled movements that is caused by using certain medications, typically neuroleptic (anti-psychotic) medications. Characteristically this includes abnormal movements of the face and mouth.
Answered on Jul 30, 2012
2
2 thanks
Dr. Paul Grin
Dr. Paul Grin answered
35 years experience Pain Management
Tardive dyskinesia: TD is an abnormal involuntary movement disorder. These movements vary in severity ranging from extremely mild -- where symptoms are hardly noticeable -- to more severe cases involving difficulty in swallowing (dysphagia). Some cases can be cosmetically disfiguring.
Answered on Nov 16, 2014

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 48-year-old member asked:
Dr. John Moranville
35 years experience Psychiatry
TD: Tardive dyskinesia (td) refers to nvoluntary movements of the tongue, lips, and facial muscles. In more severe cases, it may also include the arms, le ... Read More
A 32-year-old member asked:
Dr. Alan Ali
Dr. Alan Ali answered
31 years experience Psychiatry
TD: Repetitive involuntary purposeless movements such as grimacing, lip smacking, tongue protrusion. Is result of long-term use of antipsychotic drugs, & ... Read More
A 24-year-old female asked:
Dr. Marc Otten
14 years experience Neurosurgery
Both involuntary: Tardive dyskinesias are slow, repetitive, involuntary movements, most commonly occurring after use of neuroleptic (anti-psychotic) drugs. Dystonias a ... Read More
1
1 thank
A 36-year-old member asked:
Dr. Paul Grin
Dr. Paul Grin answered
35 years experience Pain Management
Tardive dyskinesia: Patients are more likely to develop tardive dyskinesia when using psychotropic medications. SSRIs, stimulant medications and illegal drugs. Discontinu ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month